Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 23, 2021, 3:45 PM CDT for Covington County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 23, 2021, 4:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 995 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WWUS84 KMOB 232045 SPSMOB Special Weather Statement National Weather Service Mobile AL 345 PM CDT Wed Jun 23 2021 ALZ060-232115- Covington AL- 345 PM CDT Wed Jun 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN COVINGTON COUNTY UNTIL 415 PM CDT... At 343 PM CDT, the strong thunderstorm was located over Florala, moving east at 10 mph. Wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Florala and Lockhart. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3099 8646 3112 8643 3111 8619 3100 8619 TIME...MOT...LOC 2043Z 287DEG 9KT 3104 8632 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:03 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 23, 3:03 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Mobile AL 303 PM CDT Wed Jun 23 2021 .NEAR TERM UPDATE /Now Through Thursday/...Broad upper level troughing over the eastern U.S. gradually gets replaced by upper level ridging building into the southeastern U.S. tonight into Thursday. At the surface, a rather benign surface reflection is present with generally broad surface high pressure over the western Atlantic beginning to nose its way westward, with no notable nearby surface features. This leaves us in a rather weak, variable surface flow through tonight. By Thursday, the aforementioned surface high noses its way west into the southeastern U.S., governing the flow a bit better and promoting a return to prevailing surface winds out of the east to east- southeast. A typical Summer-time day has been unfolding across the region with a gradual uptick in afternoon shower and thunderstorm activity, which is expected to continue through early this evening. Mid to upper level dry air is present across the area given proximity to upper level ridging and some advection of drier air aloft on the backside of the upper level trough. Plenty of rich, low level moisture is still present though, and we are still sporting around 1.75 to 1.9 inch PWAT values this afternoon. With strong surface heating, around 2,000 to 3,000j/kg of SBCAPE and 1,000 to 2,000j/kg MLCAPE has materialized. Little wind shear is present, so mostly anticipate any thunderstorms that develop to be on the single-cell to perhaps multicellular level. The mid level dry air may help to limit overall convective coverage and intensity of storms, however it will also help to foster strong DCAPE values generally between 1,000 to 1,200j/kg. This would favor wet microburst potential in any of the deeper thunderstorm cores that manage to develop, and will have to be monitored moving through the rest of this afternoon and evening. After sunset tonight, expect coverage to decrease and storms to generally weaken into the overnight hours. In addition to potential for microbursts, heavy rainfall will likely occur with any storms. Given recent heavy rainfall and saturated soils, isolated instances of flash flooding of flood prone areas can't be ruled out, particularly over coastal counties of AL and the FL panhandle. Thursday will generally be the same as today in terms of convective coverage and intensity, with another chance for some storms to produce wet microbursts and heavy rainfall. Convection will decrease in coverage after sunset. Temperatures have remained warm with generally middle to upper 80's for most locations this afternoon. Tonight, expect lows in the middle 70's. Highs Thursday will reach the middle to upper 80's once again, with perhaps a few 90 degree readings in spots. Rip current risk remains Moderate today, before becoming Low Thursday. MM/25 && .SHORT TERM /Thursday night Through Saturday night/...A weak inverted upper level trough progresses west across the eastern portion of the Gulf of Mexico late this week and into the weekend as a ridge aloft remains parked over the western Atlantic. Meanwhile, a weak ridge sinks further into the Southern Plains as an upper level trough swings into the central portion of the CONUS on Friday and Saturday. Winds aloft remain northerly to northeasterly through Friday as the local area remains on the eastern periphery of the ridge over the Southern Plains, but turn easterly on Saturday as the inverted upper trough slides into or near the region. Down in the lower levels, the region remains on the western periphery of a surface ridge over the western Atlantic, which will maintain a light southeasterly flow through the period. Deep layer moisture increases as we head into the weekend as winds aloft begin to turn with the approaching inverted trough. PWATs surge back up into the 1.7-2.0 inch range as we head into Saturday afternoon and evening. Expect a diurnal summertime convective pattern with convection firing up along the coast in the morning hours and spreading inland throughout the afternoon and early evening hours. Model soundings continue to indicate dry mid-level air on both Friday and Saturday. This dry mid-level air combined with ample instability and PWATs of 1.5+ inches could result in a few wet microbursts both days. Shear remains low, so expect mostly a pulse environment where a few strong to severe storms cannot be ruled out either afternoon with gusty winds being the primary threat. Temperatures will range from the upper 80s to low 90s across inland communities with mid 80s at the beaches on Friday and Saturday. Overnight temperatures will fall into the upper 60s to low 70s inland with mid to upper 70s at the beaches each night. Rip current risk remains LOW through Friday night. The risk for rip currents increases to a MODERATE beginning Saturday through the weekend with a bump in surf heights of 2-3 feet by Saturday night. 07/mb && .EXTENDED TERM /Sunday Through Wednesday/...The aforementioned inverted upper level trough continues to cruise west across the Gulf on Sunday and Monday. A ridge aloft over the western Atlantic builds further west into parts of the Southeast and Deep South as we head into the early to middle part of next week. Further to our north and west, another ridge builds into the Pacific Northwest as a trough aloft lingers across the central portion of the CONUS through mid- week. Winds aloft turn southerly to southeasterly Sunday through early next week as the inverted trough slides west and ridging begins to build into the region on its backside. Meanwhile, the local area remains on the western periphery of a surface ridge over the western Atlantic, which keeps onshore flow firmly in place through mid-week. Deep layer moisture persists in the southerly flow with PWATs of 1.7-2.0 inches through at least Tuesday. Expect a diurnal summertime convective pattern with showers and storms developing along the coast each morning and spreading inland throughout the late morning and afternoon each day. Showers and storms will linger into the evening and overnight hours as plenty of moisture remains overhead. The threat for wet microbursts and any strong storms is lower overall as we head into next week as we wind up with marginal instability, little to no shear, and moist soundings. The good news about this wet pattern is that high temperatures will not sky rocket through early next week with the increased chances for rain. Highs will top out in the mid to upper 80s with a few inland communities hitting the 90° mark each afternoon. Overnight low temperatures sound like a broken record with upper 60s to low 70s expected across inland communities and mid to upper 70s at the beaches each night. 07/mb && .MARINE...Isolated showers and thunderstorms remain possible each day through the weekend. A light southerly flow over marine areas today becomes light to moderate southeasterly flow into Friday and the weekend. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Jun 23, 2:18 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM MARINE TSTM WIND FORT MORGAN 30.23N 88.02W
06/22/2021 E54 MPH GMZ631 AL MESONET
FORT MORGAN MESONET SITE RECORDED SUSTAINED
38KTS WITH 47KT GUST.
&&
JEHLocal storm report, Jun 23, 2:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
224 PM CDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM MARINE TSTM WIND 3 E GASQUE 30.26N 87.78W
06/21/2021 E47 MPH BALDWIN AL MESONET
BAYWALK CT MESONET SITE RECORDED A MAX WIND
GUST OF 41.4KTS. 34KT OR GREATER GUST BEGAN
AT 11:15PM AND LASTED TILL ~11:41PM.
&&
JEHLocal storm report, Jun 23, 2:28 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM MARINE TSTM WIND 3 E GASQUE 30.26N 87.78W
06/22/2021 E53 MPH BALDWIN AL PUBLIC
BAYWALK CT MESONET SITE RECORDED A MAX WIND
GUST OF 46KTS. 40KT MEASURE AT 6:10 &
6:55AM, 46KT AT 7:15AM, AND 45KT FROM
7:25-7:30AM.
&&
JEHLocal storm report, Jun 23, 2:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM MARINE TSTM WIND 2 SSW NAVARRE 30.38N 86.88W
06/22/2021 E48 MPH SANTA ROSA FL MESONET
NAVARRE BEACH MESONET SITE RECORDED A WIND
GUST OF 42KTS.
&&
JEHSpecial weather statement, Jun 23, 3:29 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
329 PM CDT Wed Jun 23 2021
ALZ261>263-232100-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
329 PM CDT Wed Jun 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 400 PM CDT...
At 327 PM CDT, the strong thunderstorm was located 5 miles northwest
of I65 And AL 158, or 6 miles west of Saraland, moving east at 10
mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Chunchula, Axis, I65
And I165 and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3074 8803 3071 8802 3071 8804 3072 8804
3075 8822 3094 8823 3097 8789 3091 8790
3092 8791 3079 8793 3080 8799 3076 8802
3072 8801 3073 8801 3074 8800 3070 8801
TIME...MOT...LOC 2027Z 274DEG 7KT 3085 8817Special weather statement, Jun 23, 3:45 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 345 PM CDT Wed Jun 23 2021 ALZ060-232115- Covington AL- 345 PM CDT Wed Jun 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN COVINGTON COUNTY UNTIL 415 PM CDT... At 343 PM CDT, the strong thunderstorm was located over Florala, moving east at 10 mph. Wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Florala and Lockhart. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3099 8646 3112 8643 3111 8619 3100 8619 TIME...MOT...LOC 2043Z 287DEG 9KT 3104 8632
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:24 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 23, 3:29 PM CDT | Special Weather Statement | MOB | Mobile | 31 min |
| Jun 23, 3:51 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Jun 23, 4:41 PM CDT | Special Weather Statement | MOB | Mobile | 49 min |
| Jun 23, 4:55 PM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Jun 23, 5:22 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Jun 23, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Jun 23, 6:06 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 23, 6:14 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 23, 6:38 PM CDT | Special Weather Statement | MOB | Escambia | 37 min |
| Jun 23, 6:48 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 23, 5:39 PM CDT | Special Weather Statement | MOB | Santa Rosa | 51 min |
| Jun 22, 7:12 PM CDT | Flash Flood Warning | MOB | Stone | 4 hr |
| Jun 23, 5:15 PM CDT | Special Weather Statement | MOB | Perry | 45 min |
| Jun 23, 6:15 PM CDT | Special Weather Statement | MOB | George | 45 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.